Alert archive / Texas / Small Craft Advisories in 2015

Small Craft Advisory 39, NWS Brownsville, TX

November 8, 2015

NWS Brownsville, TX issued this small craft advisory at Nov 8, 2015, 6:53 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2015, 6:53 PM CST (00:53 UTC)
Expired
Nov 9, 2015, 12:00 AM CST
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WHUS74 KBRO 090053
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 PM CST SUN NOV 8 2015

...SEAS SLOWLY LOWER TONIGHT OVER THE OFFSHORE WATERS...

.GRADIENT HAS WEAKEN AS HIGH PRESSURE MAKES ITS WAY
EAST TOWARDS THE TEXAS COAST BUT SEAS REMAIN HIGH.
LIGHTER WINDS OVER THE GULF WATERS WILL ALLOW FOR 
SEAS TO SLOWLY SUBSIDE AFTER MIDNIGHT. 

GMZ170-175-090600-
/O.NEW.KBRO.SC.Y.0039.151109T0053Z-151109T0600Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
653 PM CST SUN NOV 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...15 TO 20 KNOTS GRADUALLY LOWERING TONIGHT.

* WAVES/SEAS...7 TO 8 FEET SUBSIDING AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 5:45 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 8, 5:45 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 PM CST SUN NOV 8 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...TIGHT SURFACE GRADIENT HAS WEAKEN AND WILL REMAIN THAT
WAY THROUGH THE NIGHT PROVIDING LIGHT NORTHERLY FLOW ACROSS S TX.
LOWER MVFR BKN-OVC CIGS HAVE MOVED FURTHER SOUTH OF THE INTERNATIONAL
BORDER ALLOWING FOR SKC OVER NORTHERN RANCHLANDS. A FEW TO SCT CLOUD
DECK ABOVE 9000FT IS STREAMING EAST ACROSS THE WESTERN COUNTIES AND
WILL PREVAIL THROUGH THE NIGHT. ALONG THE LOWER VALLEY...N TO NE WIND
WILL KEEP BKN CLOUD DECK HANG OVER THE AREA AND ALONG THE ISLAND.
MAY SEE PATCHY BR INLAND NEAR KMFE EARLY DURING SUNRISE HOUR. MONDAY
LIGHT WINDS PREVAIL BUT WILL BEGIN TO VEER EAST IN THE AFTERNOON AND
SE BY THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 254 PM CST SUN NOV 8 2015/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...QUASI-ZONAL FLOW
PREVAILS ALOFT OVER SOUTH TEXAS AT THIS TIME AS SURFACE HIGH
PRESSURE BEGINS TO WORK ITS WAY INTO WESTERN PORTIONS OF THE
FORECAST AREA FROM NORTHEAST MEXICO. SURFACE WINDS ARE SLOWLY
SUBSIDING FROM THEIR EARLIER GUSTY NATURE WITH THE BUILDING
SURFACE HIGH. THOUGH WE HAVE SEEN QUITE A BIT OF LOW LEVEL
CLEARING OVER CENTRAL PORTIONS OF THE FORECAST AREA TODAY...THICK
LOW CLOUDS CONTINUE TO MOVE INTO FAR WESTERN PORTIONS OF THE
FORECAST AREA.

OVERNIGHT TONIGHT INTO EARLY MONDAY...THE SURFACE HIGH WILL
TRANSLATE EASTWARD ACROSS THE FORECAST AREA BEFORE SITUATING ITSELF
OVER THE NORTHWEST GULF MONDAY AFTERNOON. AM EXPECTING LOW CEILINGS
TO ONCE AGAIN FILL IN ACROSS MUCH...BUT NOT ALL...OF THE FORECAST
AREA OVERNIGHT AS THE LOW LEVEL INVERSION REFORMS AND THIS WILL MAKE
LOW TEMPERATURE FORECASTING TRICKY FOR TONIGHT. FOR TOMORROW...WILL
SEE WIDESPREAD BREAKS IN THE CLOUDS WITH RECOVERING DAYTIME HIGH
TEMPERATURES AS UPPER LEVEL RIDGING BUILDS INTO SOUTH TEXAS FROM
SOUTHWEST MEXICO. AS THE SURFACE HIGH MOVES NORTHEAST...WILL BEGIN
TO SEE SOME RETURN FLOW OVER COASTAL LOCATIONS WITH DEW POINTS
SLOWLY CREEPING BACK UP IN THE EAST. FAIR WITH RECOVERING/NEAR NORMAL
TEMPERATURES FOR MONDAY NIGHT.

COASTAL LOCATIONS (WILLACY AND CAMERON): WILL LET THE COASTAL FLOOD
STATEMENT CONTINUE THROUGH THE AFTERNOON HOURS AS WINDS RIGHT
ALONG THE COAST AND OVER THE GULF REMAIN SOMEWHAT ROBUST. AS THE
GRADIENT WEAKENS IN RESPONSE TO BUILDING HIGH PRESSURE...THE HIGHER
SEAS AND ANY MINOR COASTAL OVERWASH WILL SLOWLY ABATE THROUGH
SUNSET.

LONG TERM /TUESDAY THROUGH SUNDAY/...500MB TROUGH ACROSS THE
WESTERN UNITED STATES TUESDAY WILL MOVE INTO THE CENTRAL U.S.
WEDNESDAY. SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL
PLAINS TUES NIGHT INTO WEDNESDAY AND BRING A COLD FRONT THROUGH
NORTHWEST TEXAS TUES NIGHT/WED MORNING AND THROUGH SOUTH TX WED
AFTERNOON. MOISTURE IS EXPECTED TO POOL ALONG AND AHEAD OF THE
FRONT AND THIS WILL PROVIDE A CHANCE OF SHOWERS AND POSSIBLY
THUNDERSTORMS...MAINLY ACROSS THE COASTAL SECTIONS OF THE
CWA...WED NIGHT INTO EARLY THURSDAY BEFORE DRIER AND COOLER AIR
FILTERS INTO SOUTH TX THURSDAY. RAIN CHANCES ARE EXPECTED TO
RETURN THROUGH THE REST OF THE WEEK INTO THE WEEKEND AS THE GLOBAL
MODELS PROG A COASTAL TROUGH DEVELOPING OFFSHORE THE LOWER TEXAS
COAST FRIDAY INTO SATURDAY. WILL MENTION A SLIGHT CHANCE TO CHANCE
OF RAIN THROUGH THE REST OF THE FORECAST PERIOD WITH ELEVATED
SHOWERS DEVELOPING LATE SATURDAY INTO SUNDAY.

MARINE...
NOW THROUGH MONDAY NIGHT: WINDS ARE SLOWLY SUBSIDING AS A
COASTAL TROUGH PUSHES SOUTH OF THE AREA AND SURFACE HIGH PRESSURE
BUILDS IN FROM THE WEST. AS ALWAYS...THERE IS A LAG BETWEEN
WEAKENING WINDS AND SUBSIDING SEAS. EVEN THOUGH BUOY 402020 WAS
REPORTING BORDER-LINE SMALL CRAFT ADVISORY WINDS...BUOY 42020 WAS
STILL SHOWING WAVE HEIGHTS OF 10.5 FEET. CONTINUATION OF SMALL CRAFT
ADVISORY THUS LOOKS PRUDENT THROUGH AT LEAST 6 PM CST THIS EVENING.
WILL CONTINUE TO SEE GRADUAL IMPROVEMENT IN WINDS/SEAS TONIGHT
AND MUCH IMPROVED CONDITIONS FOR MONDAY AS THE GRADIENT WEAKENS IN
RESPONSE TO HIGH PRESSURE BUILDING OVER THE NORTHWEST GULF.

TUESDAY THROUGH FRIDAY: LIGHT TO MODERATE SOUTHEAST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS TUESDAY WITH LOW PRESSURE ON THE
LEE SIDE OF THE ROCKIES AND HIGH PRESSURE ACROSS THE EASTERN
UNITED STATES. WINDS WILL VEER TO THE SOUTH AND INCREASE WEDNESDAY
BEFORE A COLD FRONT MOVES THROUGH THE COASTAL WATERS WED NIGHT.
WINDS WILL SHIFT TO THE NORTHEAST WED NIGHT AND INCREASE THURSDAY
IN THE WAKE OF THE FRONT. MODERATE TO STRONG NORTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS THURSDAY AND FRIDAY AS THE
PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER TEXAS COAST.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Nov 8, 3:49 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CST SUN NOV 8 2015

TXZ248>257-092200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
349 PM CST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

MINOR OVERWASH OF SURF IS EXPECTED POSSIBLY REACHING THE DUNES AT
HIGH TIDE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDSAY THROUGH
FRIDAY WITH THE PASSAGE OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-092200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 PM CST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS
UNTIL 6 PM. SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED
THROUGH TONIGHT ESPECIALLY 20 TO 60 MILES OFFSHORE WITH SEAS
SLOW TO SUBSIDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES MAY BE NECESSARY WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE LOWER TEXAS
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:46 PM CSTCoastal Flood StatementBRO5 hr

Nearby

Small Craft Advisories in Texas, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.